Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Isometric submersions of Finsler manifolds

Authors: J. C. Álvarez Paiva and C. E. Durán
Journal: Proc. Amer. Math. Soc. 129 (2001), 2409-2417
MSC (1991): Primary 53C22, 53C60; Secondary 53D20
Published electronically: January 17, 2001
MathSciNet review: 1823926
Full-text PDF

Abstract | References | Similar Articles | Additional Information


The notion of isometric submersion is extended to Finsler spaces and it is used to construct examples of Finsler metrics on complex and quaternionic projective spaces all of whose geodesics are (geometrical) circles.

References [Enhancements On Off] (What's this?)

  • 1. M. Abate and G. Patrizio, ``Finsler Metrics - A Global Approach", Lecture Notes in Mathematics no. 1591, Springer-Verlag, Berlin, 1994. MR 96b:53087
  • 2. R. Abraham and J. Marsden, ``Foundations of Mechanics", Benjamin/Cummings, Reading, Mass. 1978. MR 81e:58025
  • 3. J.C. Álvarez Paiva, Some problems on Finsler geometry, preprint 1999.
  • 4. J.C. Álvarez Paiva and C. Durán, ``An Introduction to Finsler Geometry", Notas de la Escuela Venezolana de Matématicas, 1998.
  • 5. J.C. Álvarez Paiva and E. Fernandes, Crofton formulas in projective Finsler spaces, Electronic Research Announcements of the Amer. Math. Soc. 4 (1998), 91-100. MR 99j:53097
  • 6. J.C. Álvarez Paiva, I.M. Gelfand, and M. Smirnov, Crofton densities, symplectic geometry, and Hilbert's fourth problem, in ``Arnold-Gelfand Mathematical Seminars, Geometry and Singularity Theory", V.I. Arnold, I.M. Gelfand, and V.S. Retakh (eds.), Birkhauser, Boston, 1997, pp. 77-92. MR 98a:52005
  • 7. H. Busemann, Geometries in which planes minimize area, Ann. Mat. Pura Appl. (4) 55 (1961), 171-190. MR 26:715
  • 8. W. Klingenberg, ``Riemannian Geometry", de Gruyter, Berlin, New York, 1982. MR 84j:53001
  • 9. A.V. Pogorelov, ``Hilbert's fourth problem", Scripta Series in Mathematics, Winston and Sons, 1979. MR 80j:53066
  • 10. Z. Shen, Differential geometry of Spray and Finsler Spaces, preprint, 1999.
  • 11. Z.I. Szabo, Hilbert's fourth problem I, Adv. in Math. 129 (1986), 185-301. MR 88f:53113

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 53C22, 53C60, 53D20

Retrieve articles in all journals with MSC (1991): 53C22, 53C60, 53D20

Additional Information

J. C. Álvarez Paiva
Affiliation: Institut de Mathématique Pure et Appliquée, Université Catholique de Louvain, Chemin du Cyclotron 2, B–1348 Louvain–la–Neuve, Belgium

C. E. Durán
Affiliation: IVIC-Matemáticas, Aptdo. 21287, Caracas 1020A, Venezuela

Keywords: Finsler manifolds, isometric submersions, symplectic reduction
Received by editor(s): December 14, 1999
Published electronically: January 17, 2001
Additional Notes: The first author was partially supported by a Crédit aux Chercheurs from the FNRS
Dedicated: Dedicated to Enrique Planchart
Communicated by: Christopher Croke
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society